MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-PH190I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Prior to the device evaluation, the device was sent out for additional microbiological testing.The microbiological analysis results are pending.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
It was reported that, during reprocessing, the colonovideoscope tested positive for 60 colony forming units (cfus) of aerobic mesophilic flora and 1 cfu of an indicator micro-organism, identifying the bacteria acinetobacter iwoffii.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Event or Problem Description
It was reported that, during reprocessing, the colonovideoscope tested positive for 60 colony forming units (cfus) of aerobic mesophilic flora and 1 cfu of an indicator micro-organism, identifying the bacteria acinetobacter iwoffii.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
Correction to b3: (b)(6) 2024.Correction to b5: all channels were sampled.Correction to e2: yes.Correction to e3: other health care professional.Correction to g2: inadvertently missed selecting health professional in addition to foreign and user facility.Correction to h11: removal of the microbiological analysis results are pending.This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation, and the lms final investigation.The lm reviewed the customer provided cds processes where we could not confirm information to specify deviations from instructions for use (ifu).Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2024.Sampling from: all channels.Cfu (colony forming units): <1 cfu.Bacterial identification: n/a.The device was evaluated where no abnormalities were found that could have led to the positive culture.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19756370
Report Number9610595-2024-14168
Device Sequence Number18393532
Product Code FDF
UDI-Device Identifier04953170436710
UDI-Public04953170436710
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-PH190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown